Alert archive / Illinois / Freeze Warnings in 2009

Freeze Warning 3, NWS Lincoln, IL

October 10, 200921 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 10, 2009, 2:11 AM CDT for 21 counties in Illinois. It took effect at Oct 11, 2009, 4:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2009, 2:11 AM CDT (07:11 UTC)
In effect from
Oct 11, 2009, 4:00 AM CDT
Expired
Oct 11, 2009, 3:30 AM CDT
In force
Issued by
NWS Lincoln, IL
All 21 counties

Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 21 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 100711
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
211 AM CDT SAT OCT 10 2009

...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING...

ILZ027>031-036-037-040-041-047-049-050-101500-
/O.NEW.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
/O.CON.KILX.FR.Y.0002.091010T0800Z-091010T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
211 AM CDT SAT OCT 10 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING.

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING
INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ038-042>046-048-051-053-101500-
/O.NEW.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON-
MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...DECATUR
211 AM CDT SAT OCT 10 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING
INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BARNES
5 follow-up statements
000 
WWUS73 KILX 101359
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
859 AM CDT SAT OCT 10 2009

...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING...

ILZ027>031-036-037-040-041-047-049-050-102100-
/O.EXP.KILX.FR.Y.0002.000000T0000Z-091010T1400Z/
/O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-CASS-SCOTT-MORGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...
JACKSONVILLE
859 AM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING
INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ038-042>046-048-051-053-102100-
/O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SANGAMON-
MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...SPRINGFIELD...DECATUR
859 AM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES DIPPING
INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HJS
000 
WWUS73 KILX 102012
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT SAT OCT 10 2009

...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING
ALONG AND NORTH OF INTERSTATE 72...WITH AREAS OF FROST POSSIBLE
TO THE SOUTH. 

ILZ027>031-036>038-040>051-053-110200-
/O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
312 PM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES FALLING
INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. SOME
ISOLATED AREAS MAY SEE THE MERCURY DIP TO AROUND 25 DEGREES NORTH
OF INTERSTATE 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ052-054>057-061>063-110200-
/O.NEW.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/
CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON...
SHELBYVILLE
312 PM CDT SAT OCT 10 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
EAST CENTRAL AND PARTS OF SOUTHEAST ILLINOIS TONIGHT...RESULTING
IN AREAS OF FROST...AS LOW TEMPERATURES DROP INTO THE LOWER OR 
MIDDLE 30S JUST BEFORE DAWN SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SMITH
000 
WWUS73 KILX 110141
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
841 PM CDT SAT OCT 10 2009

...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY SUNDAY MORNING
ALONG AND NORTH OF INTERSTATE 72 WITH AREAS OF FROST POSSIBLE TO
THE SOUTH...

ILZ027>031-036>038-040>051-053-110700-
/O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
841 PM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS TONIGHT...RESULTING IN LOW TEMPERATURES FALLING
INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. SOME
ISOLATED AREAS MAY SEE THE MERCURY DIP TO AROUND 25 DEGREES NORTH
OF INTERSTATE 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ052-054>057-061>063-110700-
/O.CON.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/
CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON...
SHELBYVILLE
841 PM CDT SAT OCT 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD EAST
CENTRAL AND PARTS OF SOUTHEAST ILLINOIS TONIGHT...RESULTING IN
AREAS OF FROST...AS LOW TEMPERATURES DROP INTO THE LOWER OR
MIDDLE 30S JUST BEFORE DAWN SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BAK
000 
WWUS73 KILX 110641
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
141 AM CDT SUN OCT 11 2009

...WIDESPREAD FREEZING CONDITIONS EXPECTED EARLY THIS MORNING
ALONG AND NORTH OF INTERSTATE 72 WITH AREAS OF FROST POSSIBLE TO
THE SOUTH...

ILZ027>031-036>038-040>051-053-111400-
/O.CON.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
141 AM CDT SUN OCT 11 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD
CENTRAL ILLINOIS EARLY THIS MORNING...RESULTING IN LOW
TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S JUST BEFORE
DAWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ052-054>057-061>063-111400-
/O.CON.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/
CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON...
SHELBYVILLE
141 AM CDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED TO OVERSPREAD EAST
CENTRAL AND PARTS OF SOUTHEAST ILLINOIS EARLY THIS
MORNING...RESULTING IN AREAS OF FROST...AS LOW TEMPERATURES DROP
INTO THE LOWER OR MIDDLE 30S JUST BEFORE DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SHIMON
000 
WWUS73 KILX 110830
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
330 AM CDT SUN OCT 11 2009

ILZ027>031-036>038-040>051-053-110930-
/O.CAN.KILX.FZ.W.0003.091011T0900Z-091011T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-MACON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...DECATUR
330 AM CDT SUN OCT 11 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FREEZE
WARNING. 

CLOUDS HAVE MOVED OVER A LARGE PORTION OF CENTRAL ILLINOIS EARLY
THIS MORNING...WHICH HAS HELPED TO KEEP TEMPERATURES ABOVE
FREEZING. THEREFORE...THE FREEZE WARNING HAS BEEN CANCELLED.

$$

ILZ052-054>057-061>063-111400-
/O.CON.KILX.FR.Y.0003.091011T0900Z-091011T1400Z/
CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON...
SHELBYVILLE
330 AM CDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

THE COLDEST AIR OF THE FALL SEASON IS EXPECTED ACROSS PORTIONS OF
EAST CENTRAL AND SOUTHEAST ILLINOIS EARLY THIS MORNING...RESULTING
IN AREAS OF FROST. LOW TEMPERATURES WILL DROP INTO THE LOWER TO
MIDDLE 30S JUST BEFORE DAWN.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SHIMON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 9, 11:52 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 9, 11:52 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1152 PM CDT FRI OCT 9 2009

.DISCUSSION...
ISSUED 854 PM CDT FRI OCT 9 2009

SKIES ARE BEGINNING TO CLEAR FROM WEST TO EAST ACROSS CENTRAL AND
SOUTHEAST ILLINOIS THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE
BUILDS INTO THE REGION FROM THE PLAINS AND UPPER MIDWEST. THIS
RIDGE OF HIGH PRESSURE IS ACCOMPANIED BY A VERY DRY AIRMASS WHICH
SHOULD MITIGATE RADIATIONAL FOG DEVELOPMENT AS SKIES CLEAR...
DESPITE STEADY RAINS OF THE PAST 24-36 HOURS. HOWEVER...THE DRY
AIRMASS...CLEARING...AND LIGHT WINDS ASSOCIATED WITH THE HIGH
PRESSURE RIDGE WILL ALLOW FOR RATHER CHILLY OVERNIGHT LOWS. AT
LEAST SOME FROST DEVELOPMENT IS LIKELY ACROSS WEST CENTRAL
ILLINOIS AS A RESULT.

GOING FORECAST IS IN PRETTY GOOD SHAPE OVERALL. ONLY ANTICIPATE
MAKING MINOR TWEAKS FOR THE LATEST TRENDS.

BAK
&&

.AVIATION...
ISSUED 1152 PM CDT FRI OCT 9 2009

VFR CONDITIONS HAVE DEVELOPED ACROSS ALL CENTRAL ILLINOIS
TERMINALS LATE THIS EVENING AS THE LOW CLOUD CIGS HAVE SCOURED
OUT. DRIER AIR IS FILTERING INTO THE REGION AT THE MOMENT...ALONG
WITH A WEAK RIDGE OF HIGH PRESSURE. EXPECT THIS DRIER AIR TO KEEP
FOG DEVELOPMENT TO A MINIMUM OVERNIGHT DESPITE CLEAR SKIES...LIGHT
WINDS...AND RECENT RAINS. HAVE GENERALLY KEPT TERMINAL VSBYS MVFR
A FEW HOURS EITHER SIDE OF SUNRISE. MID AND HIGH CLOUDS WILL
STREAM ACROSS THE REGION FOR THE DAYTIME/EVENING HOURS SATURDAY AS
AN UPPER LEVEL DISTURBANCE APPROACHES. ANY CIGS WILL REMAIN WELL
INTO THE VFR CATEGORY. EXPECT WINDS TO REMAIN FAIRLY LIGHT OUT OF
THE NORTHWEST THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN.

BAK
&&

.PREV DISCUSSION...
ISSUED 230 PM CDT FRI OCT 8 2009

18Z SFC MAP INDICATING THE FRONTAL SYSTEM THAT PRODUCED THE HEAVY
RAINFALL OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS OVER THE PAST
24 HOURS WAS SHIFTING INTO CNTRL KY AND TN. THE HEAVIER RAINS HAVE
SHIFTED WELL OFF TO OUR EAST WITH THE FRONTAL BOUNDARY EARLY THIS
AFTN WITH WIDESPREAD LOW CLOUDS AND SCATTERED LIGHT RAIN AND DRIZZLE.
HOWEVER...JUST WEST OF THE MISSISSIPPI RIVER...SKIES WERE CLEARING
AS HIGH PRESSURE DRIFTS IN FROM NEBRASKA. ANOTHER COLD FRONT WAS
LOCATED ACRS THE EASTERN DAKOTAS...BUT NOT MUCH IN THE WAY OF
WEATHER ASSOCIATED WITH THAT FEATURE AT THIS TIME.

THE MAIN FORECAST CONCERN WILL BE WITH THE THREAT FOR FROST OVER
THE ILLINOIS RIVER VALLEY LATE TNT...AND THEN A POTENTIAL FROST/FREEZE
SET UP FOR EARLY SUNDAY MRNG.

SHORT TERM...TONIGHT THROUGH MONDAY

...FROST POTENTIAL OVER PARTS OF CENTRAL ILLINOIS TOMORROW MORNING
WITH FROST OR FREEZE POSSIBLE OVER A LARGER PORTION OF THE AREA
SUNDAY MORNING...

NOT MUCH DISAGREEMENT WITH THE SHORT TERM MODELS AS THE CURRENT
WEATHER SYSTEM CONTINUES TO SHIFT AWAY FROM CNTRL IL TONIGHT WITH
CLEARING SKIES EXPECTED OVERNIGHT...EXCEPT IN THE FAR SOUTHEAST
WHERE CLOUDS...AND EVEN SOME LIGHT RAIN OR DRIZZLE ...WILL LINGER
THRU THE EVENING HOURS. WEAK HIGH PRESSURE WILL THEN DRIFT INTO
CNTRL IL JUST BEFORE DAWN ALLOWING TEMPERATURES TO DROP INTO THE
LOWER OR MIDDLE 30S NORTH TO THE LOWER 40S SOUTH. LOW TEMPS THIS
MRNG UNDER THE HIGH WERE IN THE MID 20S TO AROUND 30 DEGREES.
UPSTREAM DEW POINTS EARLY THIS AFTN WERE IN THE MID TO UPPER 20S
SO THE TIMING OF THE WEAK HIGH INTO OUR AREA BY DAWN COUPLED WITH
LIGHT WINDS AND LOWERING DEW POINTS CONTINUE TO SUGGEST AREAS OF
FROST...ESP ALONG AND WEST OF THE ILLINOIS RIVER WHERE SKIES WILL
REMAIN CLEAR FOR THE LONGEST TNT. FURTHER EAST WILL INCLUDE PATCHY
FROST...MAINLY ALONG AND WEST OF I-57. 2 METER TEMPS FROM THE
UNIVERSITY OF ILLINOIS ENSEMBLES SUPPORT THE IDEA OF THE COLDEST
TEMPS ALONG THE ILLINOIS RIVER VALLEY AND WEST BY SATURDAY MRNG.

THE WEAK COLD FRONT NOTED OVER THE DAKOTAS WILL WEAKEN/WASH OUT AS
IT TRACKS ACRS THE LOWER GREAT LAKES ON SATURDAY WITH MODELS
CONTINUING TO SHOW THE CLOUDS ASSOCIATED WITH THE SYSTEM NOT MOVING
IN UNTIL MID MORNING SATURDAY. IN FACT...BOTH THE GFS AND NAM-WRF
SHOW A DECREASING TREND IN THE MOISTURE PROFILES AS IT HEADS EAST
TWDS CNTRL IL SATURDAY MRNG. ONCE THE UPPER WAVE SHIFTS OFF TO OUR
EAST SATURDAY AFTN...A LARGE AREA OF HIGH PRESSURE WILL THEN SETTLE
INTO THE REGION SATURDAY NIGHT AND SUNDAY...SETTING UP THE POTENTIAL
FOR A MORE WIDESPREAD FROST AND OR FREEZE FOR SUNDAY MORNING. ONLY
PARAMETER WORKING AGAINST A WIDESPREAD FROST OR FREEZE IS THE
POTENTIAL FOR CLOUD COVER ALONG A BAROCLINIC ZONE/WEAK BOUNDARY AT THE
850-700 MB LAYER MAINLY ACRS OUR CENTRAL AND SOUTHEAST LATE SATURDAY
NIGHT OR SUNDAY. COLDEST TEMPS LOOK TO BE ACRS THE NORTH WHERE UPPER
20S NOT OUT OF THE QUESTION SUNDAY MRNG.

THE HIGH IS THEN FORECAST TO SHIFT OFF TO OUR EAST SUNDAY AFTN
ALLOWING AN INCREASE IN MID AND HIGH LEVEL CLOUDS TO OVERSPREAD THE
AREA DURING THE DAY. OUR NEXT SHORT WAVE WILL BRING CLOUDS AND THE
THREAT FOR SOME LIGHT RAIN SUNDAY NIGHT INTO MONDAY...BUT THE LAST
TWO MODEL RUNS HAVE NOT BEEN VERY AGGRESSIVE WITH THE LIFT OR
MOISTURE PROFILES IN OUR AREA SO WILL CARRY 30 POPS MAINLY ALONG AND
WEST OF I-55 SUNDAY NIGHT AND JUST SLIGHT CHANCES ON MONDAY.

LONG TERM...TUESDAY THROUGH FRIDAY

ACTIVE/FAST FLOW TO DOMINATE THE WEATHER THIS PERIOD WITH TIMING AND
MAGNITUDE OF EACH SHORTWAVE NOT HANDLED VERY WELL BY THE MEDIUM
RANGE MODELS. UPPER PATTERN EXPECTED TO FLATTEN OUT A BIT NEXT WEEK
AS A STRONG PACIFIC JET PUSHES ACRS THE COUNTRY. THIS WILL BRING
SEVERAL UPPER LEVEL WAVES INTO THE MIDWEST...BUT MOISTURE AHEAD OF
THESE FAST MOVING FEATURES WILL BE HARD TO COME BY. IT APPEARS THE
WAVE PUSHING INTO OUR AREA WED NIGHT INTO THU WILL BEGIN TO AMPLIFY
SOME AS IT PROGRESSES ACRS THE MIDWEST. THIS SHOULD ALLOW MORE
MOISTURE INTO THE SYSTEM RESULTING IN A BETTER CHANCE FOR
SHOWERS...ESP ON THU AND THU NIGHT. THAT WILL BE THE TIME FRAME THAT
MENTIONABLE POPS WILL BE IN THE ZONES. TEMPS EXPECTED TO REMAIN
BELOW NORMAL THIS PERIOD.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM CDT SATURDAY FOR ILZ027>031-036-
037-040-041-047-049-050.

&&
Hazardous weather outlook, Oct 9, 3:17 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT FRI OCT 9 2009

ILZ027>031-036-037-040-041-047-049-050-101200-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
317 PM CDT FRI OCT 9 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY ALONG AND NORTHWEST
OF THE ILLINOIS RIVER AS TEMPERATURES DROP BEHIND THE EXITING COLD
FRONT. PATCHY SHALLOW FOG WILL ALSO BE A CONCERN IN THE OVERNIGHT
HOURS UNTIL SOME DRIER AIR MIXES IN FROM THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD FROST OR FREEZING CONDITIONS ACROSS CENTRAL ILLINOIS
WILL BE POSSIBLE ON SATURDAY NIGHT AND AGAIN ON MONDAY NIGHT.
MAKE PLANS TO PROTECT SENSITIVE OUTDOOR VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061>063-066>068-071>073-101200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-
MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION-
317 PM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

CENTRAL ILLINOIS MAY SEE SOME PATCHY SHALLOW FOG IN THE WAKE OF
EXITING SHOWERS IN THE OVERNIGHT HOURS THIS EVENING. WIDESPREAD
LOW VISIBILITIES ARE NOT ANTICIPATED...BUT LOCALLY DENSE FOG IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD FROST OR FREEZING CONDITIONS ACROSS CENTRAL ILLINOIS
WILL BE POSSIBLE ON SATURDAY NIGHT AND AGAIN ON MONDAY NIGHT.
MAKE PLANS TO PROTECT SENSITIVE OUTDOOR VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:12 PM CDTFrost AdvisoryILXChristian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more18 hr

Nearby

Freeze Warnings in Illinois, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.